Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 89, NWS La Crosse, WI

July 7, 2014Dodge County, Olmsted County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 7, 2014, 7:24 PM CDT for Dodge County, Olmsted County, Minnesota. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 7:24 PM CDT (00:24 UTC)
Expired
Jul 7, 2014, 8:30 PM CDT
In force
66 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dodge County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:36 PM CDTTSTM WND GST 55Dodge Center, MN
Jul 7, 7:45 PM CDTTSTM WND GST 528 S Rochester, MNAUTOMATED OBSERVING EQUIPMENT AT THE ROCHESTER INTERNATIONAL AIRPORT MEASURED A 52 MILES PER HOUR
Jul 7, 8:10 PM CDTTSTM WND DMGStewartville, MNNUMBER OF TREES DAMAGED. RELAYED BY MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 5:12 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-362 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-121 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WUUS53 KARX 080024
SVRARX
MNC039-109-080130-
/O.NEW.KARX.SV.W.0089.140708T0024Z-140708T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
724 PM CDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  DODGE COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 830 PM CDT

* AT 724 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WEST CONCORD TO NEAR CLAREMONT...MOVING EAST AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MANTORVILLE...PINE ISLAND...DODGE CENTER...HAYFIELD AND KASSON
  AROUND 735 PM CDT.
  BYRON AROUND 740 PM CDT.
  ROCHESTER AND ORONOCO AROUND 745 PM CDT.
  STEWARTVILLE AROUND 800 PM CDT.
  EYOTA AROUND 810 PM CDT.
  DOVER AROUND 815 PM CDT.
  CHATFIELD AND ST. CHARLES AROUND 820 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MARION...HIGH FOREST...WASIOJA...PLEASANT GROVE AND DOUGLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4420 9284 4418 9232 4411 9232 4410 9208
      4388 9207 4385 9210 4385 9245 4383 9245
      4383 9269 4385 9269 4385 9278 4390 9305
      4392 9305
TIME...MOT...LOC 0024Z 278DEG 38KT 4414 9287 4397 9299 

HAIL...1.00IN
WIND...60MPH

$$

AJ
5 follow-up statements
406 
WWUS53 KARX 080036
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
736 PM CDT MON JUL 7 2014

MNC039-109-080130-
/O.CON.KARX.SV.W.0089.000000T0000Z-140708T0130Z/
OLMSTED MN-DODGE MN-
736 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR OLMSTED AND DODGE COUNTIES...

AT 735 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MANTORVILLE TO NEAR HAYFIELD...MOVING EAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. THE AUTOMATED OBSERVATION AT DODGE CENTER 
         REPORTED A WIND GUST TO 55 MPH.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  BYRON AND PINE ISLAND AROUND 740 PM CDT.
  ROCHESTER AND ORONOCO AROUND 745 PM CDT.
  STEWARTVILLE AROUND 800 PM CDT.
  EYOTA AROUND 805 PM CDT.
  DOVER AROUND 815 PM CDT.
  ST. CHARLES AND CHATFIELD AROUND 820 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MARION...HIGH FOREST...WASIOJA...PLEASANT GROVE AND DOUGLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4420 9284 4418 9232 4411 9232 4410 9208
      4388 9207 4385 9210 4385 9245 4383 9245
      4383 9269 4385 9269 4385 9278 4390 9305
      4392 9305
TIME...MOT...LOC 0035Z 284DEG 39KT 4412 9270 4392 9284 

HAIL...1.00IN
WIND...60MPH

$$

AJ
594 
WWUS53 KARX 080044
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
744 PM CDT MON JUL 7 2014

MNC039-109-080130-
/O.CON.KARX.SV.W.0089.000000T0000Z-140708T0130Z/
OLMSTED MN-DODGE MN-
744 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR OLMSTED AND SOUTHERN DODGE COUNTIES...

AT 743 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BYRON TO 8 MILES EAST OF HAYFIELD...MOVING EAST
AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. THESE STORMS PRODUCED 55 MPH WIND GUSTS AT 
         THE DODGE CENTER AIRPORT.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ROCHESTER AROUND 750 PM CDT.
  STEWARTVILLE AROUND 755 PM CDT.
  EYOTA AROUND 805 PM CDT.
  DOVER AND CHATFIELD AROUND 815 PM CDT.
  ST. CHARLES AROUND 820 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MARION...HIGH FOREST...PLEASANT GROVE...ROCK DELL AND VIOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4401 9298 4407 9273 4409 9239 4408 9229
      4407 9208 4388 9207 4385 9210 4385 9245
      4383 9245 4383 9269 4385 9269 4385 9278
      4390 9305 4392 9305
TIME...MOT...LOC 0043Z 285DEG 39KT 4406 9258 4388 9268 

HAIL...1.00IN
WIND...60MPH

$$

AJ
163 
WWUS53 KARX 080103
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
803 PM CDT MON JUL 7 2014

MNC039-109-080130-
/O.CON.KARX.SV.W.0089.000000T0000Z-140708T0130Z/
OLMSTED MN-DODGE MN-
803 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR OLMSTED AND SOUTHEASTERN DODGE COUNTIES...

AT 802 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ROCHESTER TO STEWARTVILLE...MOVING EAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AUTOMATED OBSERVATIONS FROM DODGE CENTER 
         AND ROCHESTER HAVE REPORTED 50 TO 55 MPH WIND GUSTS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  EYOTA AROUND 810 PM CDT.
  DOVER AND CHATFIELD AROUND 820 PM CDT.
  ST. CHARLES AROUND 825 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MARION...HIGH FOREST...PLEASANT GROVE...ROCK DELL AND VIOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4397 9273 4400 9254 4409 9239 4408 9229
      4407 9208 4388 9207 4385 9210 4385 9245
      4383 9245 4383 9269 4385 9269 4385 9278
      4387 9290 4391 9284
TIME...MOT...LOC 0102Z 285DEG 39KT 4402 9239 4384 9249 

HAIL...1.00IN
WIND...60MPH

$$

AJ
025 
WWUS53 KARX 080119
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
819 PM CDT MON JUL 7 2014

MNC039-080129-
/O.CAN.KARX.SV.W.0089.000000T0000Z-140708T0130Z/
DODGE MN-

819 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DODGE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.

LAT...LON 4389 9235 4391 9231 4392 9224 4396 9207
      4388 9207 4385 9210 4385 9245 4383 9245
      4387 9246
TIME...MOT...LOC 0119Z 279DEG 41KT 4396 9210 4378 9220 

$$

MNC109-080130-
/O.CON.KARX.SV.W.0089.000000T0000Z-140708T0130Z/
OLMSTED MN-
819 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN OLMSTED COUNTY...

AT 819 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ST. CHARLES TO NEAR FOUNTAIN...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN OLMSTED COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
PLEASANT GROVE...CUMMINGSVILLE...COUNTY ROADS 137 AND 136 AND HIGHWAY
30 AND COUNTY 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4389 9235 4391 9231 4392 9224 4396 9207
      4388 9207 4385 9210 4385 9245 4383 9245
      4387 9246
TIME...MOT...LOC 0119Z 279DEG 41KT 4396 9210 4378 9220 

HAIL...1.00IN
WIND...60MPH

$$

AJ
113 
WWUS53 KARX 080127
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 PM CDT MON JUL 7 2014

MNC109-080137-
/O.EXP.KARX.SV.W.0089.000000T0000Z-140708T0130Z/
OLMSTED MN-
827 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLMSTED COUNTY
WILL EXPIRE AT 830 PM CDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.

LAT...LON 4389 9235 4391 9231 4392 9224 4396 9207
      4388 9207 4385 9210 4385 9245 4383 9245
      4387 9246
TIME...MOT...LOC 0123Z 278DEG 38KT 4396 9210 4378 9220 

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:10 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 7, 6:10 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
610 PM CDT MON JUL 7 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 203 PM CDT MON JUL 7 2014

MAIN SHORT TERM CONCERN IS ON SEVERE POTENTIAL THROUGH THE EVENING.

CURRENTLY AS OF 19Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS
SHOWED RIDGING OVER THE WESTERN U.S. INTO BRITISH COLUMBIA WHILE
TROUGHING PRESIDED OVER EASTERN CANADA. THE MAIN FEATURE OF INTEREST
WAS A FAIRLY POTENT SHORTWAVE AT THE SOUTHWEST END OF THIS TROUGHING
OVER NORTH DAKOTA. A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES
TO ROLL AHEAD OF THE SHORTWAVE IN THE DPVA REGION...BEING ENHANCED
NOW BY DAYTIME HEATING. THERE IS ALSO AN UPPER JET STREAK GOING FROM
MONTANA INTO SOUTH DAKOTA...PROVIDING UPPER DIVERGENCE FOR THOSE
STORMS. CLOSER TO THE FORECAST AREA...SHOWERS AND THUNDERSTORMS HAVE
BEEN DEVELOPING FROM CENTRAL MN INTO THE NORTH HALF OF WI. A WEAK
SHORTWAVE TRAVERSING THROUGH THE FLOW...COMBINED WITH WEAK MID LEVEL
FRONTOGENESIS AND 1000 J/KG OF UNCAPPED MLCAPE PER RAP ARE
CONTRIBUTING TO THEIR DEVELOPMENT. HAVE HAD A FEW ISOLATED SEVERE
SUPERCELLS DEVELOP TOO. ANOTHER PLUME OF LITTLE HIGHER
INSTABILITY...1000-2000 J/KG PER RAP...WAS EVIDENT ACROSS NORTH
CENTRAL IOWA STREAMING NORTHEASTWARD ASSOCIATED WITH CORN
EVAPOTRANSPORATION. TEMPERATURES HAVE CLIMBED NICELY DUE TO CLEAR
SKIES THIS MORNING AND HAVING 850MB TEMPS OF 15-18C. MAIN SURFACE
COLD FRONT EXTENDED FROM NORTHERN MN INTO EASTERN SOUTH DAKOTA.

THE POTENT SHORTWAVE OVER NORTH DAKOTA IS FORECAST TO MOVE SOUTHEAST
ACROSS THE FORECAST AREA OVERNIGHT TONIGHT. IN RESPONSE...THERE ARE
SOME VERY IMPRESSIVE 500MB HEIGHT FALLS FOR EARLY JULY...ON THE
ORDER OF 60-80 METERS IN 12 HOURS. NEEDLESS TO SAY...THERE IS PLENTY
OF DYNAMIC FORCING COMING ACROSS THIS EVENING. ADDITIONALLY...THAT
UPPER JET STREAK GOING ACROSS SOUTH DAKOTA NOW SHOULD SLIDE JUST TO
OUR SOUTH IN IOWA...PROVIDING UPPER DIVERGENCE SUPPORT. THROW IN
LINGERING AFTERNOON INSTABILITY AND THIS PROVIDES A GREAT RECIPE FOR
CONVECTION THIS EVENING. MAJORITY OF DETERMINISTIC AND HIGH
RESOLUTION MODELS AGREE AS WELL...WITH A MAX PRECIPITATION COVERAGE
TIME LIKELY CENTERED NEAR 03Z.

THE GREATEST SEVERE POTENTIAL WILL EXIST MOSTLY BETWEEN 23-03Z...
WHEN THE DYNAMICS ARE JUXTAPOSED ON TOP OF THE THERMODYNAMICS...AND
STORMS CAN MAINTAIN SOME ISOLATION OF INFLOW. STILL COULD HAVE SOME
ISOLATED SEVERE BEFORE THEN LIKE WE ARE OBSERVING NOW. 0-3KM AND 0-6
KM SHEAR STILL REMAIN FAVORABLE FOR ORGANIZED SEVERE CONVECTION...30-
35 KT AND 40-55 KT RESPECTIVELY. HODOGRAPHS ARE MAINLY STRAIGHT
LINE...SUGGESTING SPLITTING SUPERCELLS...WHILE THE SHEAR ALSO FAVORS
BOWING LINE SEGMENTS. GIVEN A MAINLY UNIDIRECTIONAL FLOW FROM
SURFACE TO THE MID LEVELS...BELIEVE DAMAGING WINDS AND LARGE HAIL
ARE THE MAIN CONCERNS.

STRONG SUBSIDENCE IN THE WAKE OF THE POTENT SHORTWAVE OVERNIGHT
SHOULD HELP TO CLEAR THE PRECIPITATION WEST TO EAST. THE FORECAST
AREA COULD BE COMPLETELY DRY BY 09Z. ATTENTION THEN TURNS TO THE
UPPER TROUGH SET UP FROM NORTHERN ONTARIO SOUTHWARD THROUGH THE
WESTERN GREAT LAKES REGION ON TUESDAY. THE COLD POOL ASSOCIATED WITH
THIS TROUGH...REFLECTED BY 500MB TEMPS OF -13 TO -15C...COULD BE
ENOUGH TO INSTIGATE SOME SHOWERS AND THUNDERSTORMS WITH DAYTIME
HEATING. HOWEVER...THERE ARE SOME ISSUES THAT WOULD FAVOR A DRIER
FORECAST. FIRST...MODELS AGAIN ARE LIKELY OVERDOING SURFACE
DEWPOINTS AND INSTABILITY...ESPECIALLY GIVEN A NORTHWEST FLOW WOULD
FAVOR A GOOD DRYING/MIXING SCENARIO. SECOND...SHORTWAVES ROTATING
THROUGH THE UPPER TROUGH APPEAR TO TRACK NORTH OF THE FORECAST AREA.
THUS...HAVE ONLY KEPT PRECIPITATION CHANCES IN THE 20-30 RANGE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 203 PM CDT MON JUL 7 2014

A NICE DRY PERIOD IS EXPECTED FOR THE FORECAST AREA TUESDAY NIGHT
THROUGH THURSDAY...RESULTING FROM THE UPPER TROUGH GRADUALLY
SHIFTING EAST...UPPER RIDGING EVENTUALLY BUILDING INTO THE AREA BY
00Z FRIDAY...AND SURFACE RIDGING BUILDING IN. PRECIPITABLE WATER IS
ALSO FORECAST BETWEEN 0.5-1 INCH...OR ANYWHERE FROM 50-100 PERCENT
OF NORMAL...SUPPORTING A DRY FORECAST AND ALSO ALLOWING FOR LARGER
DIURNAL SWINGS. NIGHTTIME LOWS COULD GET RELATIVELY CHILLY
WEDNESDAY NIGHT IN CENTRAL WISCONSIN WITH THE SURFACE RIDGE
OVERHEAD. THEREFORE IT ALSO SEEMS TO BE THE BEST NIGHT TO HAVE
TRIBUTARY VALLEY FOG.

THE WEATHER THEN STARTS TO POSSIBLY TURN MORE ACTIVE AGAIN LATE
THURSDAY NIGHT AND RIGHT INTO THE WEEKEND. THIS IS A RESULT OF VERY
GOOD MOISTURE RETURN...CHARACTERIZED BY PRECIPITABLE WATER UPWARDS
OF 1.5-1.8 INCHES...FLOWING BACK INTO THE AREA ON THE BACK SIDE OF
THE SURFACE HIGH. MEANWHILE...IN THE SYNOPTIC SCALE...AN UPPER
TROUGH IS PROGGED TO DROP SOUTH OUT OF CANADA INTO OUR REGION. SOME
OF THE DETAILS ARE HARD TO PIN DOWN RIGHT NOW...BUT CERTAINLY FROM
LATE THURSDAY NIGHT THROUGH SUNDAY THERE COULD BE OFF AND ON SHOWERS
AND THUNDERSTORMS AROUND. THIS CREATES SOME UNCERTAINTY ON
TEMPERATURES...ESPECIALLY GIVEN THAT AT LEAST FRIDAY 850MB TEMPS ARE
15-18C AND COULD BE SIMILAR ON SATURDAY. NOTE THAT A GENERAL COOLING
IS EXPECTED HEADING INTO EARLY NEXT WEEK...ESPECIALLY IF THE
07.00Z/12Z ECMWF RUNS ARE RIGHT WHERE THEY SHOW 850MB TEMPS FALLING
TO 6C ON MONDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 610 PM CDT MON JUL 7 2014

SHRA/TS GOING TO ROLL SOUTHEAST ACROSS THE AREA THROUGH 03Z. SOME
WILL BRING STRONG NORTHWESTLY WINDS...GUSTS COULD EXCEED 40
MPH...MORE IF THE LINE BECOMES SEVERE. COULD SEE A BRIEF DIP INTO
IFR/MVFR CONDITIONS WITH THE STORMS.

VFR CONDITIONS EXPECTED AFTER THE STORMS EXITS AND THE RESPONSIBLE
UPPER LEVEL SHORTWAVE SHIFTS EAST. SOME HINTS VIA THE NAM THAT THERE
COULD BE A PERIOD OF MVFR CIGS...ALTHOUGH CONFIDENCE IS NOT HIGH
ENOUGH TO INCLUDE AT THIS TIME. WILL HAVE TO MONITOR AND MAKE
UPDATES TO THE FORECAST AS NEEDED.

 &&

.HYDROLOGY...
ISSUED AT 203 PM CDT MON JUL 7 2014

THE MISSISSIPPI RIVER CONTINUES TO FALL. IN FACT...WE ARE EXPECTING
ALL THE RIVER FORECAST POINTS WITHIN THE ARX FORECAST AREA TO FALL
BELOW FLOOD STAGE BY THURSDAY FROM NORTH TO SOUTH. FLOOD WARNINGS
HAVE BEEN CANCELLED AT WINONA AND LA CROSSE AND WILL SOON BE AT
WABASHA. PERIODIC RAIN IS FORECAST OVER THE NEXT FEW DAYS...BUT
IT APPEARS THIS RAINFALL WILL NOT BE ENOUGH TO HAVE A SIGNIFICANT
IMPACT ON THE MISSISSIPPI...OR ITS TRIBUTARIES FOR THAT MATTER.
FOR THE CURRENT AND FORECAST RIVER LEVELS...SEE OUR INTERNET PAGE
AT WWW.WEATHER.GOV/LACROSSE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...AJ
LONG TERM....AJ
AVIATION.....RIECK
HYDROLOGY....AJ
Hazardous weather outlook, Jul 7, 2:37 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
237 PM CDT MON JUL 7 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-081200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
237 PM CDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND WESTERN...INTO CENTRAL
WISCONSIN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE
EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90. SHOULD
SEVERE STORMS OCCUR...DAMAGING WINDS AND LARGE HAIL WOULD BE THE
MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. EXPECT THE
STORMS TO WEAKEN AND SHIFT EAST OF THE REGION AFTER MIDNIGHT.

FLOOD WARNINGS ALSO CONTINUE FOR PORTIONS OF THE MISSISSIPPI
RIVER. THE RIVER HAS CRESTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY ALONG AND
EAST OF THE MISSISSIPPI RIVER. LIGHTNING WOULD BE THE MAIN HAZARD
WITH ANY STORMS THAT DEVELOP.

THERE ARE MORE CHANCES OF THUNDERSTORMS CHANCES THURSDAY NIGHT
THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER
POTENTIAL WITH THESE STORMS.

FLOOD WARNINGS FOR PORTIONS OF THE MISSISSIPPI RIVER WILL
CONTINUE THROUGH MID WEEK. THE RIVER HAS CRESTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED AT TIMES THROUGH THE EVENING
HOURS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 90.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Local storm report, Jul 7, 6:06 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
606 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             SPARTA                  43.94N 90.81W
07/07/2014  M1.00 INCH       MONROE             WI   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HAIL SIZES RANGES FROM A NICKEL
            TO A QUARTER

&&

DTJ
Local storm report, Jul 7, 6:08 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
608 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND GST     1 NNE CAMP DOUGLAS      43.93N 90.26W
07/07/2014  M41 MPH          JUNEAU             WI   ASOS

            VOLK FIELD AUTOMATED OBSERVING EQUIPMENT MEASURED A WIND
            GUST OF 41 MILES PER HOUR

&&

DTJ
Special weather statement, Jul 7, 6:11 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
611 PM CDT MON JUL 7 2014

WIZ032-033-042-072345-
BUFFALO-TREMPEALEAU-MONROE-
611 PM CDT MON JUL 7 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BUFFALO...
SOUTHERN TREMPEALEAU AND NORTHWESTERN MONROE COUNTIES...

AT 610 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOUNTAIN CITY TO 6 MILES NORTHWEST OF
TREMPEALEAU...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ARCADIA...GALESVILLE...INDEPENDENCE...BUFFALO CITY...FOUNTAIN CITY...
DODGE...ETTRICK...MELROSE...COCHRANE...HEGG...THIMBLE PARK...BEACH
CORNERS...PERROT STATE PARK...FRENCHVILLE...SQUARE BLUFF AND MERRICK
STATE PARK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4437 9143 4424 9115 4412 9115 4413 9097
      4412 9097 4411 9115 4408 9115 4409 9119
      4406 9122 4407 9127 4405 9132 4402 9151
      4410 9170 4413 9173 4416 9181 4421 9188
TIME...MOT...LOC 2310Z 252DEG 28KT 4419 9175 4408 9150

AJ
Special weather statement, Jul 7, 6:12 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
612 PM CDT MON JUL 7 2014

WIZ032-033-072345-
BUFFALO-TREMPEALEAU-
612 PM CDT MON JUL 7 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BUFFALO
AND SOUTHERN TREMPEALEAU COUNTIES...

AT 610 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FOUNTAIN CITY TO 6 MILES NORTHWEST OF
TREMPEALEAU...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ARCADIA...GALESVILLE...INDEPENDENCE...BUFFALO CITY...FOUNTAIN CITY...
DODGE...ETTRICK...MELROSE...COCHRANE...HEGG...THIMBLE PARK...BEACH
CORNERS...PERROT STATE PARK...FRENCHVILLE...SQUARE BLUFF AND MERRICK
STATE PARK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4437 9143 4424 9115 4412 9115 4413 9097
      4412 9097 4411 9115 4408 9115 4409 9119
      4406 9122 4407 9127 4405 9132 4402 9151
      4410 9170 4413 9173 4416 9181 4421 9188
TIME...MOT...LOC 2310Z 252DEG 28KT 4419 9175 4408 9150

AJ
Local storm report, Jul 7, 6:38 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
638 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     7 ENE NEW LISBON        43.92N 90.03W
07/07/2014                   JUNEAU             WI   911 CALL CENTER

            JUNEAU COUNTY 911 CALL REPORTED A COUPLE OF TREES DOWN IN
            GERMANTOWN TOWNSHIP

&&

DTJ
Special weather statement, Jul 7, 6:55 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 PM CDT MON JUL 7 2014

MNZ079-086>088-094>096-WIZ029-032>034-041>044-053-080145-
WINONA-OLMSTED-WABASHA-FILLMORE-HOUSTON-DODGE-MOWER-BUFFALO-ADAMS-LA
CROSSE-JUNEAU-JACKSON-MONROE-CLARK-TREMPEALEAU-VERNON-
655 PM CDT MON JUL 7 2014

...THUNDERSTORMS WILL ROLL ACROSS MUCH OF SOUTHEAST MINNESOTA AND
WESTERN WISCONSIN EARLY THIS EVENING...

STRONG TO SEVERE THUNDERSTORMS WILL TRACK EAST SOUTHEAST ACROSS THE
REGION THROUGH 9 PM. THE STRONGER STORMS WILL PRODUCE 40 TO 50 MPH
WIND GUSTS WITH HAIL AROUND 1/2 INCH.

HOWEVER...MANY OF THE STORMS HAVE A HISTORY OF SEVERE WEATHER...
WITH WINDS IN EXCESS OF 60 MPH AND 1 INCH HAIL. THOSE ALONG AND
NORTH OF I-90 SHOULD BE PREPARED FOR STRONG TO DAMAGING WINDS AND
TAKE SHELTER WHEN STORMS APPROACH.

MORE WARNINGS ARE LIKELY FOR PARTS OF SOUTHEAST MINNESOTA AND
WESTERN WISCONSIN OVER THE NEXT COUPLE HOURS.

LAT...LON 4364 8960 4363 9040 4370 9305 4420 9305
      4419 9255 4436 9255 4437 9244 4445 9243
      4441 9209 4460 9200 4459 9092 4503 9092
      4503 9032 4425 9031 4424 8960
TIME...MOT...LOC 2349Z 276DEG 59KT 4391 9155

RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:05 PM CDTSevere Thunderstorm WarningARXFillmore, Mower70 min
Jul 7, 8:40 PM CDTSevere Thunderstorm WarningARXHouston50 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.